How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52498
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

Doctor, I am talking metroprolol succinate 50 mg once a

Customer Question

Hi doctor, I am talking metroprolol succinate 50 mg once a day for migraines and hbp. I am 46 yrs old female, started taking it 1 year ago and I am gaining weight, every week 1 or 2 pounds. I don't eat much, exercise twice a week and never had any problems with the weight before. The medicine control my migraines and hbp
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.
Thanks for this question
This medicine ABSOLUTELY causes weight gain.
There are many options of medications to control migraine
I would ask your doctor about topamax. It is GREAT for controlling migraine and also helps with weight loss
Expert:  Dr. SH replied 1 year ago.
There is no definitive evidence to suggest that metoprolol causes weight gain. So I would respectfully ***** ***** Dr. Phil here. I am giving you a link which says that it is "very rare" for metoprolol to cause weight gain and it is not definitively proven that it does cause weight gain:http://www.rxlist.com/lopressor-drug/side-effects-interactions.htmI would recommend that you should be investigated further for the weight gain with thyroid hormone tests done along with cortisol levels if required.I would not put this weight gain down to metoprolol.Let me know if you have more questions.Please rate me by clicking on one of the smilies below.Kind regards
Expert:  Dr. Phil, MD replied 1 year ago.
Here's an article from Mayo proving they do
http://www.mayoclinic.org/diseases-conditions/high-blood-pressure/expert-answers/beta-blockers/faq-20058385

Related Medical Questions